MAUDE Adverse Event Report: SIEMENS SHENZHEN MAGNETIC RESONANCE LTD. MAGNETOM ESSENZA DOT; MAGNETIC RESONANCE DIAGNOSTIC DEVICE

SIEMENS SHENZHEN MAGNETIC RESONANCE LTD. MAGNETOM ESSENZA DOT; MAGNETIC RESONANCE DIAGNOSTIC DEVICE
Model Number 10837633
Health Effect - Clinical Code Hearing Impairment (1881)
Date of Event 12/01/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Siemens is conducting a thorough investigation of the reported events.As this event is under investigation, a root cause has not yet been determined.A supplement report will be filed upon completion of the investigation.Internal id # (b)(4).
 
Event or Problem Description
It was reported to siemens that an incident occurred with a patient wearing cochlear implants during an examination on the magnetom essenza dot unit.The cochlear implants were damaged during the examination.This resulted in patient needing a surgery to replace the implants.No system malfunction has been identified.The reported event occurred in (b)(6).
 
Additional Manufacturer Narrative
Siemens has completed an investigation of the reported event.Assessment does not indicate a system failure or malfunction and no non-conformity was identified.It was reported that a patient with a cochlear implant had an mri scan but felt uncomfortable and stopped scanning at the very beginning.The cochlear implant was damaged during examination and surgery to replace the implant was done immediately.The reported issue took place on (b)(6) 2020.Siemens was notified of the event on (b)(6) 2021 at which time the patient wanted to know of their sars impact during examination.Siemens has thoroughly analyzed the phoenix zip report, which was saved when the issue occurred and the product instruction handbook for this cochlear (product model: m80185).The mr scanning requirements in the cochlear product instruction handbook are as follows: a patient with this implant can be safely scanned in an mr system under the following conditions: mri field strength, 1.5 tesla.Maximum whole-body averaged sar* , 2.0 w/kg.Maximum head averaged sar*, 3.2 w/kg.Maximum spatial field gradient, 20 t/m.Continuous mr scanning time, 15 min.*specific absorption rate (sar), for spatial field gradient: the upper limit for the static field gradient for used implant (b)(4) is 20 t/m; the maximal static field gradient of magnetom essenza is 30 mt/m (as described in system owner manual of magnetom essenza).Therefore, no magnet failure mode could be detected that was able to cause significant changes of the static magnetic field gradient of an mri scanner.For mr scanning time: from the phoenix zip report, it shows that the scanning only lasted for 11 seconds (only one gre protocol), that is far less than 15min as required for implant (b)(4).For sar analysis for one gre protocol: as no dicom was saved when the issue occurred, we cannot analyze the actual sar value.According to data from thousands of 1.5t sites, whole body sar is below 0.2w/kg, and head sar is below 0.4w/kg.Both are much lower than the sar requirement in the table above.Therefore, the mr scanning on (b)(6) 2020 met the safety requirement of the implant (b)(4).Additionally, the complaint data was checked for the entire 2020 year.No reports were initiated for this system in that time.Based on the analysis, siemens is not aware of any system malfunction in that period.There is no causal relationship between the broken cochlear implant and the mri scanning.It was recommended to follow the guidance in the operator manual of magnetom essenza (doc no.M4-06001.621.08.03.02, page 20) if the patient wears mr conditional implant.

Brand Name
MAGNETOM ESSENZA DOT
Common Device Name
MAGNETIC RESONANCE DIAGNOSTIC DEVICE
Manufacturer (Section D)
SIEMENS SHENZHEN MAGNETIC RESONANCE LTD.
gaoxin c ave.
2nd, hi-tech industrial park
shenzhen, 51805 7
CH  518057
Manufacturer (Section G)
SIEMENS SHENZHEN MAGNETIC RESONANCE LTD.
gaoxin c ave.
2nd, hi-tech industrial park
shenzhen, china 51805 7
CH   518057
Manufacturer Contact
meredith adams
40 liberty blvd.
mc 65-1a
malvern, PA 19355
6104486461
MDR Report Key12883649
Report Number3004754211-2021-06669
Device Sequence Number19917275
Product Code LNH
UDI-Device Identifier04056869006789
UDI-Public04056869006789
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K161795
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Remedial Action Inspection
Type of Report Initial,Followup
Report Date (Section B) 11/29/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number10837633
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/24/2021
Supplement Date Received by Manufacturer02/08/2022
Initial Report FDA Received Date11/29/2021
Supplement Report FDA Received Date02/08/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age35 YR
Patient SexFemale
Patient Weight75 KG